Alert archive / Kansas / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Jan 6, 2017, 11:22 PM CST for 9 counties in Kansas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 11:22 PM CST (05:22 UTC)
- Expired
- Jan 7, 2017, 10:02 AM CST
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS43 KDDC 070522 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1122 PM CST FRI JAN 6 2017 KSZ061>063-074>076-084>086-071500- /O.NEW.KDDC.WC.Y.0002.170107T0522Z-170107T1500Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... ELKHART...HUGOTON...LIBERAL 1122 PM CST FRI JAN 6 2017 /1022 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY. * WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO. * OTHER IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS A HALF HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
972 WWUS43 KDDC 071451 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 AM CST SAT JAN 7 2017 KSZ061>063-074>076-084>086-071700- /O.EXT.KDDC.WC.Y.0002.000000T0000Z-170107T1700Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... ELKHART...HUGOTON...LIBERAL 851 AM CST SAT JAN 7 2017 /751 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WIND CHILL VALUES...-15 TO -20 DEGREES. * OTHER IMPACTS...FROSTBITE WILL OCCUR IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TURNER
717 WWUS43 KDDC 071602 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1002 AM CST SAT JAN 7 2017 KSZ061>063-074>076-084>086-071715- /O.CAN.KDDC.WC.Y.0002.000000T0000Z-170107T1700Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... ELKHART...HUGOTON...LIBERAL 1002 AM CST SAT JAN 7 2017 /902 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS HAVE SLOWLY CLIMBED ABOVE WIND CHILL ADVISORY CRITERIA. WIND CHILLS OF 0 TO 10 BELOW ZERO WILL CONTINUE THROUGH NOON. $$ TURNER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:18 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 6, 11:18 PM CST, 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1118 PM CST Fri Jan 6 2017 ...Updated to lower overnight temperatures and issue a wind chill advisory... .SYNOPSIS... Issued at 925 PM CST Fri Jan 6 2017 WV imagery indicates a weak upper level ridge of high pressure moving slowly eastward across the Intermountain West. Near the surface, an area of high pressure is edging slowly eastward across north Texas and southern Oklahoma. && .UPDATE... Issued at 1105 PM CST Fri Jan 6 2017 11 pm temperatures were already around zero aross much of southwest Kansas. This combined with a west wind at near 10 knots had resulted in wind chill readings of around -15 degrees west of highway 83. Given the current conditions and the expected lows tonight along with the snow cover and clear skiess will issue a wind advisory for locations along and west of a Liberal to Garden City line. && .SHORT TERM...(This evening through Saturday) Issued at 100 PM CST Fri Jan 6 2017 Not much to talk about in the short term. 500-hPa ridging will build in from the southwest through tomorrow. A light westerly wind is expected through the overnight. Had a concern for wind chill advisory values being reached in the west, however, with this light downslope, that could keep temperatures up a bit. So, won't issue the advisory right now. Overnight lows look to bottom in the lower positive single digits. Highs tomorrow should be near to above freezing, so do expected some melting of the snow to occur. No precipitation is expected within the short term period and pops will remain at zero percent. .LONG TERM...(Saturday night through Friday) Issued at 100 PM CST Fri Jan 6 2017 A generally quiet weather pattern is expected in the long term period. There is good news for people who like warmer temperatures. On Monday, a strong warm air advection and downslope pattern is still indicated by both the GFS and ECMWF. Have increase the fb temp grids as a result as this output looks too cool. Pattern recognition suggests a fairly warm day on Monday with widespread 60s. There could even be a 70 degree observation. Something to watch. A dry fropa is expected Tuesday, knocking down highs a few degrees. This won't last long as WAA begins once again ahead of strong upper level westerly flow Wednesday. Again, upper 50s and some 60s could be possible. Colder temperatures are possible towards the end of the pd as strong front moves southward with associated CAA. There is only a slight chance of precip associated with this. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1100 PM CST Fri Jan 6 2017 VFR conditions will prevail at all TAF sites through early Saturday evening. Light and variable winds will persist through Saturday afternoon as a surface high moves slowly eastward across much of Oklahoma and north Texas. && .PRELIMINARY POINT TEMPS/POPS... DDC 3 35 12 39 / 0 0 0 0 GCK -1 33 10 40 / 0 0 0 0 EHA 0 32 12 48 / 0 0 0 0 LBL -1 32 12 42 / 0 0 0 0 HYS 2 30 10 37 / 0 0 0 0 P28 5 37 13 39 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST /8 AM MST/ Saturday for KSZ043-061>063-074>076-084>086. && UPDATE...Burgert SYNOPSIS...JJohnson SHORT TERM...Sugden LONG TERM...Sugden AVIATION...JJohnson
Hazardous weather outlook, Jan 6, 8:09 AM CST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 809 AM CST FRI JAN 6 2017 KSZ030-031-043>046-061>066-074>081-084>090-071415- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 809 AM CST FRI JAN 6 2017 /709 AM MST FRI JAN 6 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Wind Chill Advisories in Kansas, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.